Follow
Share

Balance has never been an issue for him. This happened suddenly and after his dosage was increased. I've also noticed a change in the way he talks, i.e., slurring his words just a little. He says he feels fine otherwise. He has a physical coming up in about 10 days but I really don't want to wait for that. Also, has anyone had experience changing from a GP to a Geriatric Physician? I'm not at all happy with his GP and am thinking about making a change.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
I also take Paxil and it is working fine on me. however, i've been searching more information about it online and i have seen that there are people who are having problems while on it. i guess it simply does not work for everybody the same way. sure thing you should talk with about this with the doctor who's prescribing the meds for him and in case he refuses to help some way then it might be a good idea to search for another doctor
Helpful Answer (0)
Report

My mother started having worse problems with feeling dizzy after she began Zoloft, which is related to Paxil. She is better now that she is off the Zoloft. I do think these antidepressants can cause dizziness in some people. It is listed as a potential side effect.

Paxil is often given for anxiety, so the doctor didn't make an error. Often the doctor will start someone off with a sedative and an antidepressant, then take away the sedative when the antidepressant starts to be effective. This can take several weeks. This is standard procedure for anxiety.
Helpful Answer (0)
Report

When my mother started falling, I questioned whether her blood pressure, cholesterol, anti-anxiety, and a whole raft of other supplements and medications might be contributing. Their response was to send a physical therapist over to give her a set of strengthening exercises to practice! Well, she was in a diaper, sitting in front of her tv all day, and not at all interested in doing exercises. If she had developed legs of steel, even so, I don't believe she would have been able to stay in her home for any appreciable length of time, there were too many other concerns aside from being dizzy and falling.
Helpful Answer (0)
Report

The elderly get so many pills, I don't think even the doctors know all the interactions and side effects. I've called and asked and they swear the pills are perfectly fine for them to take. My mother was on an anti-anxiety drug for some years and at her advanced age, the doctor at the nursing home advised she be weaned off of it as it doesn't have any benefit after a long while. Paxil is an anti-depressant and should not be stopped, your father has to be weaned off gradually or there could be bad side effects. (I took Paxil for years, felt it wasn't doing anything, and tapered off very gradually over some months, on my own, and had no side effects because of this.)
Helpful Answer (0)
Report

Balance issues when standing up can be related to low blood pressure, sometimes breathing too fast, often related to anxiety, (this can be helped by breathing in and out into a paper bag for a few minutes). Also, inner ear problems can cause this as well. Several years ago I was slammed in the face by an air bag when my car was hit (not my fault), and one ear was damaged. I've lost some midrange frequencies, and it rings all the time. When I get into bed, as I lay down my head swims and the room seems to turn around. Blood pressure meds can cause this as well (I had to get off of these due to dizziness.)
Helpful Answer (0)
Report

I had takeng Paxil for 5 years and stopped it grdually very slow , and since 5 years ago I didn,t take any thing , then I get balance problems exagrate gradually now I have off balance and unsteady just when I stand up
Helpful Answer (0)
Report

I just started paxil and am experiencing the same thing, if he didn't have a silent stroke recently then its probably cerrabellar ataxia from an old one... but i did notice that paxil makes it worse
Helpful Answer (0)
Report

Look up paxil at rx website and the side effects. Paxil is an antidepressant, not an anti-anxiety drug. I would call the doctor or the hospital and tell them the side effects and see if he can just get off for now.
Then change GP is you can.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.